question-icon

Suggest medication for persistent dysuria in an elderly person

default
Posted on Wed, 9 Dec 2015
Question: I am male aged 59 years. Since last about 1 year I am suffering from burning sensation while urinating as well as painful ejeculation. I undergone colour dopler sonography as adviced by my physician. In sonography report I have mild hydrocele on both the sides and evidence of peritesticular vericocele of about 3mm with both the arterial and venus flow with reflux. I was prescribed undermentioned medicines by the physician:
Tamsulosin 0.4 mg+Finasteride 5.0 Mg.Tab. once at night
alongwith A painkiller SOS (as and when required)
I taken above medicines for a very long period with some breaks but did not felt any improvements.
I may add here that I am also under treatment of a phyciatrist for depression, insomnia etc since last about 3 years and taking following medicines at present:
Mirtazapine 30 mg. + Zolpidem 12.5 mg + Agomelatine 25 mg (Once at night) and
Opipril 100 mg. + Lamotrigine 25 mg. (twice a day)
Please advice me the best recourse for further line of treatment
xxxxx
doctor
Answered by Dr. P. T. Patil (47 minutes later)
Brief Answer:
Could be due to side effect of the anti psychotic drugs.

Detailed Answer:
Hello
Thanks for query .Based on the facts that you have posted your problem of burning urination and painful ejaculation could be due to one of the following three reasons .
1) Side effect of the anti psychotic drugs that you are taking
2) Prostatitis
3) Enlarged prostate .

Please consult qualified Urologist again for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis
3) Serum PSA.

If the clinical findings and tests results rule out either Enlarged Prostate or Prostatitis you will need to discuss with your Psychiatrist to modify drugs for depression and insomnia .

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10387 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

179 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest medication for persistent dysuria in an elderly person

Brief Answer: Could be due to side effect of the anti psychotic drugs. Detailed Answer: Hello Thanks for query .Based on the facts that you have posted your problem of burning urination and painful ejaculation could be due to one of the following three reasons . 1) Side effect of the anti psychotic drugs that you are taking 2) Prostatitis 3) Enlarged prostate . Please consult qualified Urologist again for clinical and digital rectal examination and get following basic tests done to confirm the diagnosis. 1) Urine routine and culture. 2) Ultrasound scanning of abdomen and pelvis 3) Serum PSA. If the clinical findings and tests results rule out either Enlarged Prostate or Prostatitis you will need to discuss with your Psychiatrist to modify drugs for depression and insomnia . Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil